Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 12, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 23, 2017, 8:10 PM MDT for Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 8:10 PM MDT (02:10 UTC)
- Expired
- Mar 24, 2017, 12:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS74 KEPZ 240210 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 810 PM MDT Thu Mar 23 2017 ...Strong winds to continue across portions of Southern New Mexico and Far West Texas tonight through Friday Noon... .The upper level storm system that brought us very strong winds and blowing dust to the area on Thursday afternoon will continue to slowly drift off to our east. The slow movement of this system will continue to the threat for strong winds, mainly east of the Rio Grande. The strong winds will continue through Friday morning before finally slowing to below advisory level wind speeds by early Friday afternoon. Blowing dust is not expected to be wide spread, but may occur in local isolated locations. NMZ413>417-TXZ419>424-241800- /O.CAN.KEPZ.HW.W.0005.000000T0000Z-170324T0600Z/ /O.NEW.KEPZ.WI.Y.0012.170324T0210Z-170324T1800Z/ Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 810 PM MDT Thu Mar 23 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect until noon MDT Friday. The High Wind Warning has been cancelled. * TIMING...Winds will continue during the overnight hours through Friday morning before finally slowing by early Friday afternoon. * WINDS...West to Northwest winds will have sustained speeds up to 30 to 40 mph and gusts around 55 mph with strongest gusts along eastern facing slopes. * IMPACTS...Strong winds will make handling of vehicles difficult, especially in cross wind situations. Some blowing dust is possible, though not likely to significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ401>412-TXZ418-240315- /O.EXP.KEPZ.WI.Y.0011.000000T0000Z-170324T0200Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Western El Paso County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Downtown El Paso, West El Paso, and Upper Valley 810 PM MDT Thu Mar 23 2017 ...WIND ADVISORY HAS EXPIRED... Though strong winds will continue off and on during the overnight hours and during the morning on Friday, the winds are not expected to remain at advisory levels speeds during that time. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:50 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 23, 3:50 PM MDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
350 PM MDT Thu Mar 23 2017
.SYNOPSIS...
Active weather pattern continues for the borderland...as the first
in a series of weather disturbances deliver widespread high winds
and a few light showers. High country could see a some light snow
into tonight...but little accumulation is expected. Trough slowly
exits Friday but windy conditions are expected most of day. Quiet
weather temporarily settles over the region Friday evening...before
breezy to windy conditions return this weekend as a second drier
upper level system moves through. Monday will see light winds...but
this will be short lived as yet another upper level system brings
the threat of winds and wintry weather towards middle of next week.
&&
.DISCUSSION...
Latest WV imagery outlines a well defined upper level trough over
the western states...with broad dry slot across southeast NM and
westsrn TX. Visible imagery illustrates dust plume regeneration
is evident from classic source regions in northern Chihuahua...with
advection NE to north central Otero and eastern Hudspeth counties
as of 245 pm. Area surface observations indicate the pacific cold
front associated with this trough...has passed your NWS office at
the Dona Ana county Airport around 230 pm. Just prior to that...a
peak wind gust of 53 mph was also recorded at the NWS. Temperatures
are falling to the upper 50s-mid 60s behind the front...with
current placement of broad trof axis/asscd DPVA generating cumulus
and associated light showers. Current readings near freezing are
generally noted at elevations of 8500 ft and above in the Gila
region.
The trough will slowly progress through the four corners this
evening and early Friday...before moving over the western plains
Friday afternoon. Upper level ridging will follow and temporarily
rebuild over the region Friday and early Saturday bringing warmer
weather to the area...before another trough brings breezy to
locally windy conditions this weekend. Another ridge temporarily
builds across Monday...followed by a larger disturbance that
continues the promise of high winds and wintry mix of weather by
mid week. Yet another large upper level trough remains forcast to
follow by the end of next week.
IMPACTS TONIGHT AND FRIDAY - Strongest crosswinds along north-
south roadways...especially east of area mountain ranges such as
east El Paso...east of the Sacramento mountains and east of Hueco
tanks. High winds will also continue through the night along
higher elevation ridgelines...gaps and mountain passes. Additional
embedded short wave moving down back side of trof will maintain
gusty northwest winds Friday for our area.
IMPACTS THIS WEEKEND - Crosswinds for north or south bound
traffic. Localized blowing dust possible espcially Saturday...as
as drier system carries another pacific cold front through
Saturday afternoon. Winds shift northwest Sunday but it should
remain windy in some areas. With absence of significant high cloud
cover forecast from this system...efficient mix down of
strengthened winds aloft combined with a tightening sfc pressure
gradient across the area...will allow for the generation of these
winds this weekend.
IMPACTS MIDDLE OF NEXT WEEK - Winds and possible accumulating
mountain snow. GFS and ECMWF continue to agree in advecting a
large cut off upper level low pressure system across Arizona and
New Mexico. Sufficient cold air aloft and UL dynamics should be
sufficient in supporting at least light accumulating wet snowfall
across higher elevations in the Gila region and Sacramento
mountains. In addition...usual mechanisms required in generation
of gusty winds area wide for us have been apparent with these
solutions for at least the last few model runs.
&&
.AVIATION...Valid 24/00Z-25/00Z...
P6SM FEW-SCT070-090 SCT-BKN150 with west winds 20-30G40KTS slowly
decreasing to 15-25G35KTS by 06Z. Strongest winds will be on
eastern mountain slopes. Skies will become SKC by 12Z across region
with winds W to NW winds remaining around 15-25G35KTS.
&&
.FIRE WEATHER...
Active weather pattern will continue through the next week but the
worst fire weather conditions will be over this evening as winds
start to slowly subside. There will continue to be near critical
conditions almost daily through Sunday. Temperatures will be cooler
Friday on back side of current storm system moving to the north of
the area. A ridge will be moving eastward Saturday which will bring
a brief rebound in temperatures. Cooler...closer to average
temperatures will then be the norm through the remainder of the
period. There will be a push of moisture into area Tuesday which
will bring a slight chance for showers and thunderstorms to eastern
zones Tuesday night. Upper low will move through Wednesday which
could bring a better chance for precipitation areawide.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 48 75 47 82 / 0 0 0 0
Sierra Blanca 47 72 45 78 / 0 0 0 0
Las Cruces 43 72 41 78 / 0 0 0 0
Alamogordo 44 72 42 76 / 0 0 0 0
Cloudcroft 28 49 31 57 / 0 0 0 0
Truth or Consequences 45 74 41 76 / 0 0 0 0
Silver City 37 62 38 70 / 0 0 0 0
Deming 40 71 38 78 / 0 0 0 0
Lordsburg 38 68 36 78 / 0 0 0 0
West El Paso Metro 49 74 48 81 / 0 0 0 0
Dell City 41 75 38 81 / 0 0 0 0
Fort Hancock 48 77 45 83 / 0 0 0 0
Loma Linda 47 67 46 76 / 0 0 0 0
Fabens 47 76 44 84 / 0 0 0 0
Santa Teresa 46 73 43 81 / 0 0 0 0
White Sands HQ 49 73 46 78 / 0 0 0 0
Jornada Range 39 73 37 78 / 0 0 0 0
Hatch 43 74 40 78 / 0 0 0 0
Columbus 43 73 42 82 / 0 0 0 0
Orogrande 45 74 44 79 / 0 0 0 0
Mayhill 34 61 32 69 / 0 0 0 0
Mescalero 32 59 32 66 / 0 0 0 0
Timberon 32 56 33 65 / 0 0 0 0
Winston 31 65 29 69 / 0 0 0 0
Hillsboro 39 71 38 74 / 0 0 0 0
Spaceport 42 73 40 76 / 0 0 0 0
Lake Roberts 27 64 26 70 / 0 0 0 0
Hurley 35 64 35 73 / 0 0 0 0
Cliff 33 71 31 77 / 0 0 0 0
Mule Creek 35 66 36 73 / 0 0 0 0
Faywood 39 66 39 73 / 0 0 0 0
Animas 40 70 36 80 / 0 0 0 0
Hachita 39 70 37 80 / 0 0 0 0
Antelope Wells 40 72 37 80 / 0 0 0 0
Cloverdale 39 66 39 76 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until midnight MDT tonight for NMZ413>417.
Red Flag Warning until 8 PM MDT this evening for NMZ112.
Wind Advisory until 8 PM MDT this evening for NMZ401>412.
TX...High Wind Warning until midnight MDT tonight for TXZ419>424.
Red Flag Warning until 8 PM MDT this evening for TXZ055-056.
Wind Advisory until 8 PM MDT this evening for TXZ418.
&&
22/26Hazardous weather outlook, Mar 23, 4:12 AM MDT, 15 hours 58 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 412 AM MDT Thu Mar 23 2017 NMZ401>417-TXZ418>424-241245- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 412 AM MDT Thu Mar 23 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Very windy mainly during the afternoon and evening with winds gusting around 50 to 60 mph. Blowing dust will reduce the visibility to less than a mile over a few areas including along Interstate 10 between El Paso and Las Cruces and also around Deming and Lordsburg resulting in dangerous driving conditions. The high winds and low humidity will also create critical fire weather conditions over some locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy Friday with winds gusting around 40 mph. Possibly breezy to windy with a few lowland rain and high mountain snow showers Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogash
In the hours before
Local storm report, Mar 23, 3:41 PM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
341 PM MDT THU MAR 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM NON-TSTM WND GST 5 NE SAN AUGUSTIN PASS 32.47N 106.50W
03/23/2017 M56 MPH DONA ANA NM MESONET
ELEV 5046 FT WSMR
1154 AM NON-TSTM WND GST 1 S SUNSPOT 32.78N 105.82W
03/23/2017 M53 MPH OTERO NM MESONET
ELEV 9190 FT WXUND
1159 AM NON-TSTM WND GST 5 NE ROAD FORKS 32.28N 108.88W
03/23/2017 M50 MPH HIDALGO NM MESONET
ELEV 4149 FT NMDOT
1258 PM NON-TSTM WND GST KTCS 33.24N 107.27W
03/23/2017 M52 MPH SIERRA NM ASOS
ELEV 4858 FT ASOS
0119 PM NON-TSTM WND GST TWIN PEAKS 32.40N 106.76W
03/23/2017 M73 MPH DONA ANA NM MESONET
ELEV 4774 FT CWOP
0126 PM NON-TSTM WND GST 1 SSE SIERRA BLANCA 31.16N 105.35W
03/23/2017 M50 MPH HUDSPETH TX MESONET
ELEV 4560 FT WTMESO
0137 PM NON-TSTM WND GST KDMN 32.26N 107.72W
03/23/2017 M51 MPH LUNA NM ASOS
ELEV 4307 FT ASOS
0155 PM NON-TSTM WND GST SAN AUGUSTIN PASS 32.43N 106.57W
03/23/2017 M81 MPH DONA ANA NM MESONET
ELEV 5902 FT WMSR
0155 PM NON-TSTM WND GST 18 NE WSMR MAIN POST 32.63N 106.39W
03/23/2017 M61 MPH DONA ANA NM MESONET
ELEV 3951 FT WSMR
0206 PM NON-TSTM WND GST 4 NNE LAS CRUCES 32.36N 106.76W
03/23/2017 M50 MPH DONA ANA NM MESONET
ELEV 4237 FT AWS
0210 PM NON-TSTM WND GST WSMR MAIN POST 32.38N 106.48W
03/23/2017 M59 MPH DONA ANA NM MESONET
ELEV 4242 FT WSMR
0210 PM NON-TSTM WND GST 1 SE WSMR MAIN POST 32.37N 106.47W
03/23/2017 M68 MPH DONA ANA NM MESONET
ELEV 4190 FT WSMR
0210 PM NON-TSTM WND GST 1 SE WSMR MAIN POST 32.37N 106.49W
03/23/2017 M58 MPH DONA ANA NM MESONET
ELEV 4275 FT WSMR
0215 PM NON-TSTM WND GST KLRU 32.29N 106.92W
03/23/2017 M58 MPH DONA ANA NM MESONET
ELEV 4455 FT AWOS
0215 PM NON-TSTM WND GST NORTHRUP STRIP 32.94N 106.41W
03/23/2017 M52 MPH DONA ANA NM MESONET
ELEV 3907 FT WSMR
0216 PM NON-TSTM WND GST 6 NE EL PASO 31.84N 106.43W
03/23/2017 M52 MPH EL PASO TX MESONET
ELEV 3905 FT AWS
0216 PM NON-TSTM WND GST 5 WNW SANTA TERESA 31.87N 106.70W
03/23/2017 M53 MPH DONA ANA NM MESONET
ELEV 4115 FT RSOIS
0218 PM NON-TSTM WND GST 5 NE EL PASO 31.82N 106.45W
03/23/2017 M52 MPH EL PASO TX MESONET
ELEV 3996 FT AWS
0220 PM NON-TSTM WND GST 6 ESE WSMR MAIN POST 32.36N 106.38W
03/23/2017 M52 MPH DONA ANA NM MESONET
ELEV 4006 FT WSMR
0220 PM NON-TSTM WND GST CONDRON FIELD 32.34N 106.41W
03/23/2017 M52 MPH DONA ANA NM MESONET
ELEV 3914 FT WSMR
0226 PM NON-TSTM WND GST DRIPPING SPRINGS 32.32N 106.59W
03/23/2017 M51 MPH DONA ANA NM MESONET
ELEV 5885 FT RAWS
0230 PM NON-TSTM WND GST 19 WNW TULAROSA 33.16N 106.33W
03/23/2017 M51 MPH OTERO NM MESONET
ELEV 4025 FT WSMR
0231 PM NON-TSTM WND GST 6 NW EL PASO 31.81N 106.57W
03/23/2017 M54 MPH EL PASO TX MESONET
ELEV 3745 FT CWOP
0234 PM NON-TSTM WND GST 3 E EL PASO 31.77N 106.43W
03/23/2017 M50 MPH EL PASO TX MESONET
ELEV 3706 FT AWS
0235 PM NON-TSTM WND GST 4 NW OROGRANDE 32.41N 106.15W
03/23/2017 M50 MPH OTERO NM MESONET
ELEV 4183 FT WSMR
0245 PM NON-TSTM WND GST 22 NW TULAROSA 33.24N 106.36W
03/23/2017 M52 MPH SIERRA NM MESONET
ELEV 4085 FT WSMR
0247 PM NON-TSTM WND GST 1 N DELL CITY 31.95N 105.20W
03/23/2017 M52 MPH HUDSPETH TX MESONET
ELEV 3708 FT WTMESO
0249 PM NON-TSTM WND GST KELP 31.81N 106.38W
03/23/2017 M58 MPH EL PASO TX ASOS
ELEV 3918 FT ASOS
0255 PM NON-TSTM WND GST 15 ENE EL PASO 31.80N 106.16W
03/23/2017 M56 MPH EL PASO TX MESONET
ELEV 4065 FT AWS
0258 PM NON-TSTM WND GST 1 SW HIGH ROLLS 32.94N 105.84W
03/23/2017 M51 MPH OTERO NM MESONET
ELEV 6841 FT CWOP
0300 PM NON-TSTM WND GST 5 ENE EL PASO 31.78N 106.41W
03/23/2017 M55 MPH EL PASO TX MESONET
ELEV 3740 FT TCEQ
0300 PM NON-TSTM WND GST 5 ESE EL PASO 31.75N 106.40W
03/23/2017 M53 MPH EL PASO TX MESONET
ELEV 3681 FT TCEQ
0300 PM NON-TSTM WND GST 2 WNW EL PASO 31.77N 106.46W
03/23/2017 M53 MPH EL PASO TX MESONET
ELEV 3799 FT TCEQ
0300 PM NON-TSTM WND GST 10 NNE EL PASO 31.89N 106.43W
03/23/2017 M57 MPH EL PASO TX MESONET
ELEV 3958 FT TCEQ
0305 PM NON-TSTM WND GST SUNSPOT 32.79N 105.82W
03/23/2017 M51 MPH OTERO NM MESONET
ELEV 9255 FT WSMR
0315 PM NON-TSTM WND GST KALM 32.83N 105.98W
03/23/2017 M55 MPH OTERO NM MESONET
ELEV 4196 FT AWOS
0318 PM NON-TSTM WND GST 5 WNW SANTA TERESA 31.87N 106.70W
03/23/2017 M55 MPH DONA ANA NM MESONET
ELEV 4115 FT RSOIS
0320 PM NON-TSTM WND GST 22 NW TULAROSA 33.24N 106.36W
03/23/2017 M55 MPH SIERRA NM MESONET
ELEV 4085 FT WSMR
0320 PM NON-TSTM WND GST 19 WNW TULAROSA 33.16N 106.33W
03/23/2017 M57 MPH OTERO NM MESONET
ELEV 4025 FT WSMR
&&
EVENT NUMBER EPZ1700142 EPZ1700143 EPZ1700144 EPZ1700145 EPZ1700146
EPZ1700147 EPZ1700148 EPZ1700149 EPZ1700150 EPZ1700151 EPZ1700152
EPZ1700153 EPZ1700154 EPZ1700155 EPZ1700156 EPZ1700157 EPZ1700159
EPZ1700160 EPZ1700161 EPZ1700162 EPZ1700163 EPZ1700164 EPZ1700165
EPZ1700166 EPZ1700167 EPZ1700168 EPZ1700169 EPZ1700170 EPZ1700171
EPZ1700172 EPZ1700173 EPZ1700174 EPZ1700175 EPZ1700176 EPZ1700177
EPZ1700178 EPZ1700179 EPZ1700180 EPZ1700181
HARDIMANNearby
Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.